Alert archive / Idaho / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 29, 2007, 7:20 PM PDT for Shoshone County, Idaho. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2007, 7:20 PM PDT (02:20 UTC)
- Expired
- Jun 29, 2007, 7:49 PM PDT
- In force
- 29 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Shoshone County, ID
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 300220 SVROTX IDC079-300300- /O.NEW.KOTX.SV.W.0009.070630T0220Z-070630T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 720 PM PDT FRI JUN 29 2007 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SHOSHONE COUNTY IN THE PANHANDLE OF IDAHO... * UNTIL 800 PM PDT * AT 717 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL CLEARWATER COUNTY...OR ABOUT 27 MILES SOUTHWEST OF SUPERIOR...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN SHOSHONE COUNTY AT 730 PM PDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4688 11564 4669 11506 4714 11451 4743 11556 $$ FRIES
1 follow-up statement
000 WWUS56 KOTX 300249 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 749 PM PDT FRI JUN 29 2007 IDC079-300259- /O.CAN.KOTX.SV.W.0009.000000T0000Z-070630T0300Z/ SHOSHONE ID- 749 PM PDT FRI JUN 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHOSHONE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM INDICATED BY DOPPLER RADAR HAS NOW MOVED OUT OF SHOSHONE COUNTY AND INTO MONTANA. THE NATIONAL WEATHER SERVICE IN SPOKANE WASHINGTON HAS THEREFORE CANCELLED THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHOSHONE COUNTY. LAT...LON 4688 11564 4669 11506 4714 11451 4743 11556 $$ FRIES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:31 PM PDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 29, 2:31 PM PDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 231 PM PDT FRI JUN 29 2007 .SYNOPSIS... LOW PRESSURE WILL SWEEP THROUGH THE INLAND NORTHWEST THIS EVENING BRINGING SHOWERS AND THUNDERSTORMS TO THE REGION. AFTER THE PASSAGE OF TONIGHTS SYSTEM...UPPER LEVEL HIGH PRESSURE WILL GRADUALLY BUILD INTO WASHINGTON AND IDAHO. BY THE MIDDLE OF NEXT WEEK...THE WEATHER WILL BE HOT AND DRY WITH TEMPERATURES AT LEAST 10 DEGREES ABOVE AVERAGE. && .DISCUSSION... TONIGHT...THE UPPER TROUGH AXIS ADVANCING THROUGH OREGON HAS BECOME INCREASINGLY NEGATIVE TILT THIS AFTERNOON. LARGE SCALE SYNOPTIC ASCENT IS INCREASING WITH THE APPROACH OF 90KT+ JET CORE AT 250MB ROUNDING THE BASE OF THE UPPER TROUGH. AS OF 21Z...RADAR OUT OF PENDLETON IS SHOWING RAPID CONVECTIVE DEVELOPMENT OVER THE NORTHEAST OREGON. COLD CORE SHOWERS HAVE ALSO BEEN ON THE INCREASE WEST OF THE CASCADES CLOSER TO THE CENTER OF THE COLD CORE. WE ARE EXPECTING A RAPID INCREASE IN CONVECTIVE COVERAGE BETWEEN 22Z AND 00Z OVER THE ENTIRE FORECAST AREA WITH THE ARRIVAL OF THE UPPER TROUGH. COMPUTED LIFTED INDICES ALONG THE EAST SLOPES OF THE NORTHERN CASCADES FROM NGM LAMP ALGORITHMS SUGGEST VALUES OF -3 TO -5C SUGGESTING THE POTENTIAL OF STRONG STORMS MAINLY BEFORE 00Z. AFTER THE PASSAGE OF THE UPPER TROUGH EARLY THIS EVENING...WESTERLIES SHOULD SHADOW THE COLUMBIA BASIN AND WATERVILLE PLATEAU. AS FOR EASTERN WASHINGTON AND NORTHERN IDAHO...SURFACE BASED INSTABILITY IS NOT AS IMPRESSIVE. DEWPOINTS IN THE UPPER 40S TO NEAR 50 HAVE YIELDED LITTLE INSTABILITY THUS FAR...BUT THE NAM FORECASTS 2-3C COOLING BETWEEN 21Z AND 03Z WHICH WILL CONTRIBUTE TO THE DESTABILIZATION. DESPITE MID LEVEL COOLING...700-500MB LAPSE RATES APPEAR MARGINAL FOR SEVERE STORMS. WITH 0-6KM BULK SHEAR VALUES BETWEEN 50-60KTS...UPDRAFTS THAT ARE ABLE TO REMAIN UPRIGHT WILL HAVE THE POTENTIAL TO BECOME SEVERE...BUT THERE MAY BE INSUFFICIENT INSTABILITY TO TO GENERATE UPDRAFTS STRONG ENOUGH TO SURVIVE THIS STRONGLY SHEARED ENVIRONMENT. BY 03Z...THE AXIS OF MAXIMUM Q-VECTOR CONVERGENCE WILL BE SHUNTED WELL NORTH OF THE CANADIAN BORDER...AND THE THREAT FOR THE MAJORITY OF THE CONVECTIVE ACTIVITY WILL BE OUT OF WASHINGTON AND IDAHO. /GKOCH SATURDAY AND SUNDAY...A DRY SOUTHWESTERLY FLOW WILL FOLLOW THE PASSAGE OF TONIGHTS COLD FRONT. SATURDAY WILL BE THE COOLEST DAY FOR AT LEAST THE NEXT 10 DAYS. I GENERALLY CUT THE DIFFERENCE BETWEEN THE COOLER NAM GUIDANCE AND THE WARM GFS MOS. LIGHT WINDS AND GENERALLY CLEAR SKIES SATURDAY NIGHT WILL MEAN THE NORTHERN VALLEYS WILL RADIATE WELL WITH A FEW SPOTS POTENTIALLY DIPPING INTO THE UPPER 30S. /GKOCH MONDAY THROUGH NEXT FRIDAY NIGHT...MODELS STILL WELL CLUSTERED IN DEVELOPING A VERY BROAD AND PRONOUNCED RIDGE OVER THE REGION BEGINNING TUESDAY AND CONTINUING INTO NEXT WEEKEND. WITH JUST A WEAK SHORT WAVE SHIFTING UP THE PACIFIC COAST ON MONDAY...AFFECTING MAINLY AREAS WEST OF THE CASCADE CREST...CONDITIONS WILL BECOME INCREASINGLY DRY...STABLE...AND HOT THROUGH THE WEEK. WITH COLUMN MOISTURE WANING SIGNIFICANTLY BY THURSDAY...ANY INSTABILITY FROM THE WAVE THAT PASSES TO OUR NORTHWEST MONDAY LONG GONE...AND A STRONG RIDGE BUILDING IN OVERHEAD...SKIES WILL TREND FROM PARTLY CLOUDY MONDAY TO CRYSTAL CLEAR BY THURSDAY. THIS IS WELL AGREED UPON BY THE GFS...CANADIAN...AND THE DGEX THROUGH THE PERIOD. IN FACT...AGREEMENT UPON BOTH THE SYNOPTIC FLOW AS WELL AS THE LOWER LEVEL THERMAL FIELD IS MUCH BETTER THAN NORMAL AND CONTINUES TO POINT TOWARD RATHER EXTREME HEAT REACHING THE AREA BY THURSDAY AND LASTING UNTIL SATURDAY OR SO. TEMPERATURES AT 850 MB APEX AT 29C ON THE GFS ON FRIDAY...AT LEAST 29C BY THE END OF THE ECMWF RUN ON THURSDAY...AND 31C ON THE DGEX BY FRIDAY. CONSIDERING THE RECORD HIGH 850 MB TEMPERATURE EVER OBSERVED AT SPOKANE IS 31.6C...THIS IS NO DOUBT AN EXTREME HEAT WAVE ON THE WAY. AS A RESULT...HAVE UPPED HIGH TEMPERATURES TO NEAR OR ABOVE 100 DEGREES FOR THURSDAY THROUGH FRIDAY FOR ALL LOWER ELEVATION LOCATIONS...WHICH PUTS THEM SIGNIFICANTLY ABOVE MEX/MEN GUIDANCE...BUT WITH LITTLE SUPPORT FROM ANY OPERATIONAL RUN OR ENSEMBLE FOR THE NUMBERS SUGGESTED BY THE MEX/MEN...BELIEVE IT IS BEING HEDGED SIGNIFICANTLY TOWARD CLIMO FOR NO APPARENT REASON. FOR A COMPARISON...LAST YEARS 100+ DEGREE DAYS OCCURRED WITH 850 MB TEMPERATURES AS LOW AS 27.6C. /FRIES && .AVIATION...THE POTENTIAL FOR THUNDERSTORMS OVER EASTERN WASHINGTON AND NORTHERN IDAHO HAS BEEN PUSHED BACK AN HOUR OR TWO TO THE 21Z TO 01Z TIME FRAME. CONVECTION WILL COME TO AN END ABRUPTLY WITH THE PASSAGE OF THE COLD FRONT THIS EVENING. LOCALLY GUSTY SURFACE WINDS WILL FOLLOW THE PASSAGE OF THE FRONT EARLY THIS EVENING WITH GUSTS IN THE 25-30KT RANGE. MAINLY VFR CONDITIONS ARE ANTICIPATED THROUGH 18Z SATURDAY...BUT TEMPORARY MVFR CONDITIONS WILL BE POSSIBLE WITH THUNDERSTORMS. /GKOCH && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 49 74 49 80 56 81 / 40 0 0 0 0 0 COEUR DALENE 48 75 43 80 54 82 / 50 0 0 10 0 0 PULLMAN 46 73 45 79 51 80 / 30 0 0 0 0 0 LEWISTON 56 83 54 89 60 90 / 20 0 0 0 0 0 COLVILLE 47 77 44 83 49 85 / 50 10 0 0 0 10 SANDPOINT 48 73 42 82 53 82 / 60 10 0 10 10 10 KELLOGG 49 72 47 81 53 83 / 60 0 0 10 10 10 MOSES LAKE 49 79 50 84 56 86 / 10 0 0 0 0 0 WENATCHEE 54 78 57 82 60 85 / 10 0 0 0 0 0 OMAK 47 78 45 82 55 86 / 20 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jun 29, 6:54 PM PDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 654 PM PDT FRI JUN 29 2007 WAZ041-042-010200- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...WENATCHEE...LEAVENWORTH...MAZAMA... TWISP...WINTHROP 654 PM PDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. IDZ001>004-026-027-WAZ031>038-043-044-010200- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-OKANOGAN VALLEY- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE... WATERVILLE...MANSFIELD 654 PM PDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT A STRONG UPPER LEVEL DISTURBANCE WILL PASS THROUGH EASTERN WASHINGTON AND NORTH IDAHO THIS EVENING. THIS DISTURBANCE WILL CONTINUE TO PRODUCE STRONG THUNDERSTORMS THROUGH THE EVENING. SOME OF THE THUNDERSTORM COULD PRODUCE SEVERE WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL. THE DISTURBANCE WILL PASS INTO SOUTHEASTERN BRITISH COLUMBIA AFTER SUNSET RESULTING IN A RAPID DECREASE IN THE THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 29, 5:49 PM PDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
549 PM PDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND GST BONNERS FERRY 48.69N 116.32W
06/29/2007 E60 MPH BOUNDARY ID TRAINED SPOTTER
ESTIMATED BY SPOTTER. BROKE OFF SMALL TREES IN A PARKING
LOT.
&&
JFOXLocal storm report, Jun 29, 6:01 PM PDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
601 PM PDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND DMG 3 S SANDPOINT 48.24N 116.56W
06/29/2007 BONNER ID EMERGENCY MNGR
ROOF BLOWN OFF FIRE DEPARTMENT IN SAGLE.
&&
JFOXLocal storm report, Jun 29, 6:03 PM PDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
603 PM PDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST N BLANCHARD 48.02N 116.98W
06/29/2007 E60 MPH BONNER ID TRAINED SPOTTER
SEVERAL TREES DOWNED INCLUDING ONE 8 INCH DIAMETER TREE.
&&
KJLocal storm report, Jun 29, 6:23 PM PDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
623 PM PDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST MOYIE SPRINGS 48.72N 116.19W
06/29/2007 E70 MPH BOUNDARY ID TRAINED SPOTTER
SPOTTER ESTIMATED 70 MPH WINDS WHICH UPROOTED 18-24 INCH
TREES
&&
JFOXLocal storm report, Jun 29, 6:33 PM PDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
633 PM PDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL WINCHESTER 46.24N 116.62W
06/29/2007 E1.75 INCH LEWIS ID LAW ENFORCEMENT
&&
JFOXLocal storm report, Jun 29, 6:43 PM PDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
643 PM PDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL REUBENS 46.32N 116.54W
06/29/2007 E1.75 INCH NEZ PERCE ID LAW ENFORCEMENT
&&
JFOXThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:04 PM PDT | Severe Thunderstorm Warning | OTX | Bonner | 56 min |
| Jun 29, 5:23 PM PDT | Severe Thunderstorm Warning | OTX | Nez Perce | 52 min |
| Jun 29, 5:37 PM PDT | Severe Thunderstorm Warning | OTX | Boundary | 38 min |
| Jun 29, 6:02 PM PDT | Severe Thunderstorm Warning | OTX | Lewis, Nez Perce | 43 min |
| Jun 29, 6:10 PM PDT | Tornado Warning | OTX | Lewis | 23 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.